Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Migraine, prescribed mecogen & sibellum. Drowsiness after taking sibellum. How safe is this & what other side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I am suffering with Migraine and the doctor has prescribed me to take Mecogen plus and sibellum 10 mg. I am feeling full drowsiness when I take sibellum medicine. And I read in the internet that it has so many side effects as well. How far the medicine is good. And even some of my friends saying that you will gain weight and you will suffer with muscle pains with that medicine.
Posted Thu, 31 May 2012 in Medicines and Side Effects
Answered by Dr. Pragnesh Vachharajani 33 minutes later

Thanks for posting your query.

Yes, you are right at least 8-10 % patient have drowsiness with the medicine sibellum.

There is nothing to worry about. Once you regularly take this medicine your body will get used to it and the problem will lessen.

This is a widely used drug for various problems including migraine. What you have read on internet is also fine and true. Still it is not necessary that side effects occur in all the patients. Each individual react to drugs differently.

Still if you are too much concerned this is not the only drug for migraine. Please talk to your doctor and get this drug replaced.

There are 2 types of drugs for migraine,

1: Reliver-needs to be taken for relief of pain during attack
2. Preventive: This prevents attack of migraine.

Do not worry much about this.

As you should be knowing there are specific trigger factors which triggers the attack like stress, some food, strong smell etc.Please try to find out the trigger in your case by keeping a diary, so that you can identify the factor and take care to avoid the attack.

Do regular exercise, eat healthy diet, avoid stress and you will be happy forever.

I hope this helps.

Please write again if you have something more to ask.

In case you do not have further query, please accept the answer.



Above answer was peer-reviewed by
Answered by Dr. Pragnesh Vachharajani 14 minutes later
Thanks for posting your query.

I can understand your concern for the side effects of Flunarizine (Sibelium) and it is true that drowsiness, weight gain, Dry mouth, weakness, muscle aches and skin rash are some of the side effects of this drug But it is not mandatory that all these side effects are present in all patients.

Presently you are having drowsiness with this medicine. This can be reduced by starting with a low dose and taking it at night. The dose will then be increased gradually once you become tolerant to these effects. Some patients experience a second wave of tiredness after several weeks or months and it would be advisable to either try a lower dose or use the medicine on alternate days.

Possible weight gain with this drug is caused by an increase in appetite and can be avoided by following your usual diet without any increase in portion size.

If you are benefiting from this medicine then you should continue taking it under your doctor’s guidance. For migraine headache, you should also try these lifestyle modifications:

1)     Go to sleep and wake up at the same time each day.

2)     Exercise regularly (daily if possible) and limit stress through regular exercise and relaxation techniques.

3)     Avoid bright or flashing lights and wear sunglasses if sunlight is a trigger.

4)     Identify and avoid foods that trigger headaches by keeping a headache and food diary and limit caffeine consumption to less than two caffeine-containing beverages a day.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor